Journal of Postgraduate Medicine
Medknow Publications and Staff Society of Seth GS Medical College and KEM Hospital, Mumbai, India
Vol. 57, No. 4, 2011, pp. 341-342
Bioline Code: jp11095
Full paper language: English
Document type: Report
Document available free of charge
Journal of Postgraduate Medicine, Vol. 57, No. 4, 2011, pp. 341-342
© Copyright 2011 Journal of Postgraduate Medicine.
Amlodipine-induced petechial rash|
Murthy, M B. & Murthy, B
A patient of essential hypertension stabilized on 10 mg amlodipine once daily developed brownish black petechial non-blanching macular rash bilaterally covering the limbs below the knee and dorsum of the feet. History, general and clinical examinations and lab investigations revealed no abnormalities. Temporal association of the onset of rash with amlodipine use, inability to explain rash by natural history of hypertension, possibility of rash with amlodipine and rash resolution on dechallenge placed this reaction in Naranjo score of 6, a probable adverse reaction to amlodipine. Hence the drug was replaced by enalapril. The rash resolved completely over a period of eight weeks.
Amlodipine, ankle edema, hydrostatic pressure, petechial rash
Alternative site location: http://www.jpgmonline.com